Alert archive / New York / Marine Weather Statements in 2007

Marine Weather Statement 1, NWS Buffalo, NY

April 2, 2007

NWS Buffalo, NY issued this marine weather statement at Apr 2, 2007, 12:29 AM EDT. It was in force for 91 min.

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 12:29 AM EDT (04:29 UTC)
Expired
Apr 2, 2007, 2:00 AM EDT
In force
91 min
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KBUF 020429
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1229 AM EDT MON APR 2 2007

LOZ042-062-020600-
/X.NEW.KBUF.MA.S.0001.070402T0429Z-070402T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1229 AM EDT MON APR 2 2007

A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE WESTERN NEW YORK
WATERS OF LAKE ONTARIO THROUGH 2 AM. THE STORMS ARE CAPABLE OF
VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

MARINERS CAN EXPECT GUSTY WINDS UP TO 30 KNOTS...CHOPPY WAVES...AND
LIGHTNING STRIKES. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY
UNTIL THIS STORM PASSES.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this marine weather statement went out at Apr 1, 10:13 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 1, 10:13 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EDT SUN APR 1 2007

.UPDATE...
TIMING OF ACTIVITY ASSOCIATED WITH SFC/UPPER LOW OVER NORTHERN
MICHIGAN TO MOVE INTO WESTERN NY AFTER MIDNGT STILL LOOKS OK AND
TO ARND ROC AREA AFTER ARND 06Z. TSTM ACTIVITY OVER NW PA HAS MOVED
INTO SW NY AND IS PERSISTING. HAD A REPORT OF PEA SIZED HAIL IN
PERRYSBURG IN NORTHERN CATT COUNTY. CHAU COUNTY IN SLGT RISK OF
SVR OVRNGT SO THIS AREA WILL BE WATCHED CLOSELY. ACTIVITY OVER
AREAS EAST OF LAKE ONTARIO HAS MOVED EAST OF THAT AREA BUT EXPECT
ACTIVITY TO OUR WEST TO GET INTO THAT AREA AFT ARND 07Z-08Z.
ADJUSTED TEMPS FOR TNGT UP A BIT IN THE WEST. NO CHANGES TO REST
OF FCST.

&&

.PREV DISCUSSION...
/ISSUED 824 PM EDT SUN APR 1 2007/

AVIATION /01Z-24Z/...

THE STEADY RAIN THAT DEVELOPED WELL AHEAD OF AN APPROACHING OCCLUDED
FRONT IS NOW MOVING INTO EASTERN NEW YORK STATE. HOWEVER...A LINE OF
THUNDERSTORMS HAS FORMED IN THE DRY SLOT RIGHT AHEAD OF THE FRONT.
SOME OF THE STORMS OVER NORTHWEST PA MAY WORK INTO THE SOUTHERN TIER
BETWEEN 00Z AND 02Z THIS EVENING. SMALL HAIL AND WIND GUSTS UP TO 40
KNOTS ARE POSSIBLE WITH ANY STORMS THAT MOVED INTO THE SOUTHERN
TIER.

OTHERWISE...THE MAIN FOCUS WILL BE ON THE CLOSED UPPER LOW THAT IS
CURRENTLY CENTERED OVER LAKE SUPERIOR. AS THIS FEATURE MOVES INTO
THE CENTRAL GREAT LAKES TONIGHT...SHOWERS WILL SPREAD EAST ACROSS
THE AREA...MAINLY AFTER MIDNIGHT. COLD AIR ASSOCIATED WITH THE LOW
MAY INCREASE THE INSTABILITY ENOUGH TO GENERATE SOME ISOLATED
THUNDERSTORMS. HAVE NOT INCLUDED -TSRA IN THE TAF AT THIS
TIME...BUT WILL KEEP A CLOSE EYE ON THE SITUATION AS THE EVENING
WEARS ON.

MAINLY VFR CIGS/VSBYS WILL LOWER GRADUALLY TO MVFR LATE TONIGHT AND
MONDAY MORNING AS THE SHOWERS BECOME MORE WIDESPREAD. AHEAD OF THE
FRONT. MODERATELY STRONG WINDS ALOFT WILL ALSO RESULT IN LOW LEVEL
WIND SHEAR AT ALL TAF SITES TONIGHT. AFTER THE OCCLUDED FRONT MOVES
EAST OF THE AREA LATER TONIGHT...THE STRONGER WINDS ALOFT WILL BEGIN
TO MIX DOWN TO THE SURFACE AND ELIMINATE THE THREAT OF LOW LEVEL
WIND SHEAR.

MVFR CONDITIONS WILL LINGER THROUGH MONDAY MORNING...THEN IMPROVE
TO VFR DURING THE AFTERNOON AS DRIER AIR WORKS IN FROM THE WEST.

PREV DISCUSSION...
/ISSUED 634 PM EDT SUN APR 1 2007/

UPDATE...

WATCHING SOME SHOWER AND TSTM ACTIVITY OVER NE OHIO AND NW PA
VCNTY ERIE. THE ACTIVITY AS IT MOVED NE OVER LK ERIE WEAKENED WHEN
IT ENCOUNTERED THE COLDER MORE STABLE AIR OVER THE ICE COVERED
EASTERN PORTION OF THE LAKE. HAVE DECIDED TO MENTION A CHANCE OF A
SHOWER IN THE WEST THIS EVENING ESPECIALLY ACROSS THE SOUTHERN
TIER WITH THE POSSIBLITY OF A TSTM MAINLY ACROSS THE SOUTHERN TIER
AND POSSIBLY AS FAR NORTH AS SOUTHERN ERIE AND WYOMING COUNTIES.
THIS TSTM THREAT SHLD LESSEN WITH LOSS OF DIURNAL HEATING. EXPECT
MORE ACTIVITY LATER TONIGHT. ALSO UPDATED TO END STEADIER PRECIP
ACROSS FINGER LKS WITH BACK EDGE OVER THE EASTERN LK ONTARIO
COUNTIES.

PREV DISCUSSION...
/ISSUED 319 PM EDT SUN APR 1 2007/

SYNOPSIS...

LOW PRESSURE CENTERED OVER THE UPPER GREAT LAKES THIS EVENING WILL
CONTINUE TO PRODUCE MILD BUT UNSETTLED WEATHER ACROSS OUR REGION
OVERNIGHT WITH A FAIRLY HIGH PROBABILITY OF SHOWERS AND A RISK OF
THUNDER. THE LOW IS EXPECTED TO WEAKEN AS IT MOVES INTO WESTERN
QUEBEC BY LATE MONDAY. SHOWERS CANNOT BE RULED OUT BUT MOST OF
MONDAY SHOULD BE RAIN FREE. A WEAK SURFACE RIDGE WILL BUILD OVER
US MONDAY NIGHT BEFORE ANOTHER ACTIVE LOW PRESSURE SYSTEM ADVANCES
EAST FROM IOWA. THIS LOW WILL DRAW VERY MILD AIR NORTHWARD INTO OUR
AREA TUESDAY BUT AN ASSOCIATED WARM FRONT WILL ONCE AGAIN BRING A
LIKELIHOOD OF PRECIPITATION. MUCH COOLER AIR BEHIND THIS SYSTEM WILL
BEGIN TO INFILTRATE THE AREA BEGINNING WEDNESDAY WITH BELOW NORMAL
TEMPERATURES EXPECTED RIGHT THROUGH EASTER. DETAILS BELOW...

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

LOW PRESSURE CENTERED OVER THE UPPER LAKES REGION IS CIRCULATING A
LARGE SWATH OF MOIST AIR ACROSS THE APPALACHIANS AND ALL OF OUR
REGION THIS AFTERNOON. OCCASIONAL SHOWERS HAVE ACCOMPANIED THIS
SWATH OF MOISTURE WITH A FEW ISOLATED THUNDERSTORMS. WE ARE NOT
IMPRESSED WITH THE INSTABILITY AT THIS TIME.

TONIGHT WILL BE A CHALLENGE. VISIBLE SATELLITE LOOPS ARE CURRENTLY
SHOWING A WELL PRONOUNCED DRY SLOT EXTENDING FROM INDIANA AND OHIO
NORTHWARD INTO MICHIGAN AND SOUTHERN ONTARIO. EVEN THOUGH THIS WILL
BEGIN TO FILL IN...WE WILL LIKELY GET SOME PARTIAL CLEARING THIS
EVENING WESTERN COUNTIES...PROGRESSING EASTWARD TO THE EASTERN LAKE
ONTARIO COUNTIES AROUND MIDNIGHT. ANOTHER ROUND SHOWERS WILL LIKELY
FOLLOW THIS DRY SLOT. MODEL SOUNDINGS INDICATE MORE INSTABILITY
SO WE WILL PUT THUNDER IN AS WELL.

THE PRECIPITATION THREAT WILL CONTINUE FOR THE EASTERN COUNTIES
MONDAY MORNING BUT IT SHOULD END UP A GENERALLY DRY AND MILD DAY AS
THE AFOREMENTIONED GREAT LAKES LOW WEAKENS AND MOVES INTO WESTERN
QUEBEC BY EVENING. WE WILL GO NO HIGHER THAN CHANCE POPS.

A WEAK RIDGE BUILDS OVER US MONDAY NIGHT. DRY CONDITIONS SHOULD
RESULT...HOWEVER...ANOTHER FAST APPROACHING SYSTEM FROM THE NORTHERN
PLAINS MAY PRODUCE SOME WARM FRONTAL PRECIPITATION OVER THE WESTERN
COUNTIES BY DAYBREAK. LIKELY POPS LOOK REASONABLE FOR THE DAYLIGHT
HOURS TUESDAY AND FOR TUESDAY NIGHT AS THE LOW CONTINUES TO MOVE
EAST. ON A GOOD NOTE THOUGH...WARMER THAN NORMAL TEMPERATURES WILL
CONTINUE ON A SOUTHERLY FLOW.

A COLD FRONT ASSOCIATED WITH LOW IS FORECAST TO MOVE THROUGH THE
WESTERN COUNTIES EARLY WEDNESDAY AND THE EASTERN COUNTIES BY MIDDAY.
THIS WILL PROBABLY BE ACCOMPANIED BY THUNDER. IT WILL MARK AN END TO
OUR MILD TEMPERATURES. NOTICEABLY COOLER AIR WILL FOLLOW AND
CONTINUE FOR AT LEAST SEVERAL DAYS. SEE LONG TERM DISCUSSION...

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

SUB NORMAL TEMPERATURES WILL PREVAIL UNDER A COLD CUT OFF UPPER LOW
AT 500 MB. THE LOW WILL MOVE SLOWLY AND COULD EVEN RETROGRESS WEST
OVER THE WEEKEND AS SHORT WAVES MOVE THROUGH THE LONG WAVE LOW. THE
LATEST GFS RUN HAS H8 TEMPERATURES DOWN TO -14...COLD ENOUGH FOR
SOME LAKE SNOWS DOWNWIND OF LAKE ONTARIO. THE COLD UPPER LOW MEANS
THERE WILL BE PLENTY OF CLOUDS WITH A CHANCE OF PRECIPITATION
THROUGH THE PERIOD. IT WILL BE COLD ENOUGH FOR SNOW AT NIGHT...BUT
WHERE TEMPERATURES RISE TO NEAR 40 DURING THE DAY THERE WILL BE A
CHANCE OF RAIN OR SNOW DEPENDING ON THE TIME OF DAY.

MARINE...

SOUTHEASTERLY WINDS WILL VEER TO SOUTH TONIGHT AS LOW PRESSURE MOVES
NORTHEAST FROM LAKE HURON. EXPECT PERIODS OF RAIN AND SOME HEAVIER
CONVECTIVE SHOWERS OVERNIGHT. SOUTHWEST WINDS WILL INCREASE ON
MONDAY...BUT COLDER WATERS SHOULD PREVENT SIGNIFICANT WAVE HEIGHTS.
WINDS WILL BECOME LIGHT AND VARIABLE LATE MONDAY NIGHT AND TUESDAY
UNDER A WEAK RIDGE. WINDS WILL THEN INCREASE FROM THE SOUTHEAST
TUESDAY NIGHT AND WEDNESDAY...ESPECIALLY OVER THE EAST THIRD...AHEAD
OF AN APPROACHING LOW FROM THE MIDWEST. COLD AIR BEHIND THE LOW WILL
ALLOW WAVES TO BUILD ON WEDNESDAY WITH THE FIRST SMALL CRAFT
ADVISORIES IN A FORTNIGHT.

THE NEW YORK WATERS OF LAKE ERIE ARE STILL MAINLY ICE COVERED SO NO
WAVES ARE MENTIONED IN THE NEARSHORE FORECAST.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

UPDATE...JJP
Hazardous weather outlook, Apr 1, 4:19 AM EDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
419 AM EDT SUN APR 1 2007

NYZ001>008-010>014-019>021-085-020830-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
419 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-020830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
419 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Marine Weather Statements in New York, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.